0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Images in Neurology |

Radiation-Induced Myelopathy:  Treatment With Bevacizumab

Marc C. Chamberlain, MD; Keith D. Eaton, MD; James Fink, MD
Arch Neurol. 2011;68(12):1608-1609. doi:10.1001/archneurol.2011.621.
Text Size: A A A
Published online

Extract

A 54-year-old man with previously treated (chemoradiation and surgery without concurrent corticosteroids) squamous cell carcinoma of the right tonsil developed a paraparesis and thoracic truncal sensory disturbance at T3 after completing 15 months of cisplatin-based chemoradiotherapy (estimated spinal cord dose, 4800 cGy [to convert centigray to rad, multiply by 100]). The clinical and radiographic findings (Figure, A and B) were consistent with delayed late radiation myelitis. Treatment was initiated with 4 cycles of bevacizumab (5 mg/kg once every 2 weeks), resulting in clinical stabilization and apparent regression by radiography (Figure, C and D). Following treatment with bevacizumab only, the patient was able to resume playing golf and ambulated without an assistive device.

Figures in this Article

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
/>
First page PDF preview

Figures

Place holder to copy figure label and caption
Graphic Jump Location

Figure. Postradiation myelitis before and after bevacizumab therapy. Sagittal postgadolinium T1 with fat suppression (A) and T2 images (B) show intramedullary nodular enhancement at the C7-T1 level (A, arrow) with cord edema extending from C5 to T4 (B, arrowheads). Follow-up images after bevacizumab therapy (C and D) show complete resolution of these findings.

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
NOTE:
Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Topics
PubMed Articles
[Radiation-induced neuropathy]. Pol Merkur Lekarski 2013;35(210):402-5.
Jobs
brightcove.createExperiences();